Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 113, NWS Wichita, KS

June 8, 1995Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 8, 1995, 11:12 PM CDT for Montgomery County, Kansas. It was in force for 51 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1995, 11:12 PM CDT (04:12 UTC)
Expired
Jun 9, 1995, 12:03 AM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Montgomery County, KS

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KICT 090413 RRA
SVRICT
KSC099-125-090515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT THU JUN 8 1995
 
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST KANSAS
 
   ...LABETTE COUNTY...EASTERN MONTGOMERY COUNTY
 
AT 1112 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM INDEPENDENCE...OR 15 MILES NORTH OF COFFEYVILLE TO JUST
WEST OF COFFEYVILLE. THIS LINE WAS MOVING EAST AT 30 MPH AND WILL REACH
CHERRYVALE BY 1125 PM AND MOUND VALLEY BY 1130 PM. WINDS IN EXCESS OF 60
MPH CAN BE EXPECTED WITH THIS LINE ObF STORMS.
 
IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN
EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER.  IF YOU
ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY.
 
COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:53 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 8, 9:53 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT THU JUN 8 1995

...FCST PROBLEM IS TRW AND TEMPS...

NO TIME TO LOOK AT NEW DATA...HOWEVER STORMS ARE MAKING WAY ACROSS
SOUTH CENTRAL AND CENTRAL KS ATTM.  EXPCECT SHOWERS AND THUNDERSTORMS
TO CONTINUE FOR A WHILE SO CURRENT FCST LOOKS TO BE ON TRACK FOR
PRECIP.  TEMPS UP NORTH IN SLN AND RSL ARE OFF TRACK AND HAVE ADJUSTED
THEM DOWN SOME.

RSL 50/79 66  SLN 53/79 67
ICT 62/77 76  HUT 60/76 67
CNU 64/75 87

KING

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:06 PM CDTSevere Thunderstorm WarningICTHarper, Kingman54 min
Jun 8, 7:39 PM CDTSevere Thunderstorm WarningICTReno66 min
Jun 8, 7:54 PM CDTSevere Thunderstorm WarningICTSedgwick66 min
Jun 8, 8:16 PM CDTSevere Thunderstorm WarningICTSumner59 min
Jun 8, 8:19 PM CDTSevere Thunderstorm WarningICTSumner56 min
Jun 8, 8:53 PM CDTSevere Thunderstorm WarningICTButler67 min
Jun 8, 8:57 PM CDTSevere Thunderstorm WarningICTCowley63 min
Jun 8, 9:15 PM CDTSevere Thunderstorm WarningICTSumner45 min
Jun 8, 9:43 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk62 min
Jun 8, 11:12 PM CDTSevere Thunderstorm WarningICTLabette63 min
Jun 9, 9:57 AM CDTSevere Thunderstorm WarningICTMcPherson47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.